How do i get myself to stop getting bumbs on my body from my shots?

AmBam
By AmBam Latest Reply 2010-08-25 17:20:14 -0500
Started 2010-08-08 12:04:33 -0500

Hey, i am 15 and i am a type one diabetic. I of course i deal with this with insuline injections. i cant afford a pump right now so iv been taking shots. Lately iv realized i get bumbs/ lumps on my legs after i take my insuline. I was wondering how can i prevent this or get rid of the bumbs. Thanks a ton!! (:


6 replies

donimichele
donimichele 2010-08-25 17:20:14 -0500 Report

This might sounds silly but make sure your needle goes straight in sometimes when I wasn't paying attention I would slant the needle and it would be in a little bumb for awhile like it was just sitting under the skin. I hope you get it worked out!

monkeymama
monkeymama 2010-08-08 13:36:18 -0500 Report

kdroberts brings up some good questions here. When I started injections (before my pump), I was using places where there was extra skin/fat. I pinched the are I was going to use and injected there. Needle size could also be an issue. My understanding from my medical care team is, the thinner you are, the smaller the needle gauge to use (also got to be careful in the type of insulin you are using as well). I would also talk to your doctor about this issue as well. He/she might be able to help figure this out. I might also try a cold or warm compress to help. It worked a couple of times for me when I got one.

kdroberts
kdroberts 2010-08-08 12:52:12 -0500 Report

What type of insulin and how much? Do you use pens or syringes? What length needles do you use? Do you only inject into your legs? Are you pinching the fat and injecting into that rather than the muscle?

AmBam
AmBam 2010-08-08 14:17:14 -0500 Report

well im very thin and very muscular, i play tennis and i am a cheerleader so iv got a ton of muscle. but i use levimir at night and i use novalog for my fast acting. iv tried lantus but i switched cus of exess burning and iv used humalog but my dr gives me free novalog which helps. i use syringes for my levimir and pens for my novalog, there both 31 gage and the pens are short and are 31 gage also. u inject many places other than my legs, like my arms, stomach, side of stomach, hips, bottem, and my legs. i always try to pinch off fat but i could be injecting in my muscle. could that be the issue?

thank you soo much!!

Harlen
Harlen 2010-08-08 14:41:57 -0500 Report

Are you pushing the insulin in slowly?
That helped me
Best wishes

AmBam
AmBam 2010-08-08 20:41:35 -0500 Report

That might be the issue ha im not really pushing it in slowelt.

ill def. try that tonight. haha makes since (:

Next Discussion: testing on a budget? »